MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number ETLW1624C82E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Occlusion (1984); Pain (1994); Numbness (2415); Obstruction/Occlusion (2422)
Date of Event 09/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other relevant device(s) are: product id: e tlw1624c93e, serial/lot #: (b)(4), ubd: 24-jan-2020, udi#: (b)(4).Product id: etlw1624c156e, serial/lot #: (b)(4), ubd: 19-oct-2019, udi#: (b)(4).Product id: etlw1624c124e, serial/lot #: (b)(4), ubd: 29-apr-2020, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii bifurcate stent graft system was implanted in a patient for the endovascular treatment of an 70 mm abdominal aortic aneurysm.It was reported that the patient presented to the hospital complaining of progressing leg pain and numbness.A ct was performed approximately 2 years post index procedure, where revealed a thrombus with complete occlusion of the left endurant ii limb and a focal thrombus in the right common iliac artery distal to the endurant ii limb and at the bifurcation of the common iliac artery.The physician attempted to perform a thrombectomy of the left endurant ii limb graft and a thrombectomy to remove the focal thrombus in the right common iliac which both attempts were unsuccessful.The physician then decided to extend the endurant ii limb into the right external iliac artery and cover the right internal iliac.A femoral to femoral bypass was performed.It was stated that the ct showed no evidence of kinking or disruptions of the endurant ii limbs.The lumen of the limb grafts measured 15 to 16 mm proximally and 23 to 24 mm distally.As per the physician, cause of the event cannot be determined.No additional clinical sequalae were reported and the patient will be monitored.
 
Additional Manufacturer Narrative
Additional information received: it was confirmed that esbf2314c103e was not occluded.A review of the index procedure indicates that initially the etlw1624c124e ((b)(6)) was implanted in the left iliac but landed short of the internal iliac due to long anatomy and it was decided to extend with etlw24c82e ((b)(6)).The thrombus/occlusion on the left extended from just distal to the flow divider to left internal iliac, therefore the thrombus/occlusion was in both the etlw1624c124e ((b)(6)) and etlw24c82e ((b)(6)).Film evaluation summary: the occlusion of the left iliac stent graft limb was confirmed on the films provided; however the cause of the event could not be determined.Lack of pre-implant ct¿s did not allow for a thorough assessment of the pre-implant anatomy.Analysis of the returned videos did not reveal any obvious out of specification stent graft integrity issues.Possible contributors to vessel occlusion include an unknown coagulopathy that is now presenting or a previous history of pad leading to poor distal run-off.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H:6 conclusion code updated.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information received: it was reported the patient presented with right femoral leg pain approximately 3 years post the index procedure an angiogram showed evidence of thrombus within the previously implanted esbf2314c103e and etlw1616c124e devices.It was reported the patient been on anti-coagulation medication since the last intervention ( 2years post index) thrombectomy was performed on the same day, the esbf2314c103e and etlw1616c124e were re-lined with an etuf2314c102 and etlw1616c146e with the placement of an etlw1613c82e to extend into the external right iliac.Thrombectomy was also performed on the previous femoral-femoral bypass and femoral-popliteal bypass.During the angiogram post implant of the etuf2314c102e it was noted that the left renal artery appeared to be occluded, thrombectomy was performed with implantation of a covered balloon expandable stent.Angiogram then revealed flow in the left renal artery.Per the physician, the thrombus development was possible due to an outflow issue in the femoral-popliteal bypass and femoral-femoral bypass.It was reported the cause of the renal artery occlusion was due to thrombus from the aorta which embolized to the left renal during the implant of the endurant aui or during post implant ballooning.No additional clinical sequalae were reported and the patient is fine.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
091708096
MDR Report Key10648963
Report Number9612164-2020-03827
Device Sequence Number3558478
Product Code MIH
UDI-Device Identifier00643169467477
UDI-Public00643169467477
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/26/2019
Device Model NumberETLW1624C82E
Device Catalogue NumberETLW1624C82E
Was Device Available for Evaluation? No
Date Returned to Manufacturer09/19/2020
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 09/18/2020
Supplement Date Received by Manufacturer10/13/2020
11/03/2020
08/04/2021
11/03/2021
Initial Report FDA Received Date10/08/2020
Supplement Report FDA Received Date11/10/2020
11/24/2020
09/01/2021
11/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H10....".
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age49 YR
Patient SexMale